MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE; PISTON SYRINGE
Model Number 328466
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd insulin syringes with bd ultra-fine¿ needle the cannula length was insufficient.There was no report of patient impact.The following information was provided by the initial reporter: pharmacy reported found the needles to be of different lengths within this box.Their patient returned to the store.They did not provide replacement box to the patient.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 02-feb-2023.H6: investigation summary: customer returned a total of (19) 0.5ml 30ga 1/2in syringes, 9 in an open sealed and 10 in a sealed bag.Customer reported needles to be of different lengths.The returned samples(19) were measured for cannula length using comparator and all the needles cannula length was measured within the specified acceptance limits (+/- 0.047).Hence, the alleged issue could not be confirmed based on the samples return.A review of the device history record was completed for batch# 1207789.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the sample received, embecta was not able to confirm the customer indicated failure.Root cause cannot be determined at this time as the issue is unconfirmed.
 
Event or Problem Description

Brand Name
BD INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16251471
Report Number1920898-2023-00029
Device Sequence Number5472969
Product Code FMF
UDI-Device Identifier00382908466035
UDI-Public(01)00382908466035
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K024112
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2026
Device Model Number328466
Device Catalogue Number328466
Device Lot Number1207789
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2023
Supplement Date Received by Manufacturer04/20/2023
Initial Report FDA Received Date01/26/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown